Doctor insights on:
Temodar Side Effects
Starting temodar (temozolomide) prescription for treatment of anaplastic astrocytoma brain tumor. What are strange side effects?
Not strange: Temodar, (temozolomide) like other chemotherapy agents, may cause nausea and vomiting, may cause a general sense of "malaise", and will have a risk of lowering your white blood cell counts and making you more susceptible to certain infections. It is generally well-tolerated however, more so than most other agents used for astrocytomas. There are no "strange" side-effects that i know of. Talk to your doctors. ...Read more
Depends: Temodar (temozolomide) is indicated in adults in certain blood cancers. FDA recommendations often reflect what the drug company submitted during research. In Pediatrics, we often use medication OFF LABEL - meaning it's not listed as approved for children. However, many private research helps us determine if pediatric uses are helpful. Discuss your concerns with your specialist. http://www.drugs.com/pro/temodar.html ...Read more
Low: Temodar (temozolomide) is a chemotherapy drug that is taken orally. It works by damaging dna in cancer cells. It can also damage dna in normal cells, and in humans there is a small risk of developing acute leukemia as a result of temodar (temozolomide) use. This can happen years after taking the drug. The risk is less than a 1 in 100 chance, and the potential benefit is much higher than the benefit for treating cancer! ...Read more
What is a good treatment for glioblastoma multiforme if traditional radiation and temodar (temozolomide) are not working?
After ressection on a milagnant grade 3 anaplastic astrocytoma is temodar (temozolomide) and radiation the best treatment option? If not what else is available?
Yes : The standard of care is radiation and temador after resection. Since this is an aggressive cancer the alternatives are research trials. But it's been decades and very slow progress has been made. When further recurrence occurs more surgery plus radioactive implants or radiosurgery may be tried but has shown little benefit. ...Read moreSee 2 more doctor answers
LACK OF APPETITE AND EXTREME FATIGUE AFTER RADIATION AND TEMODAR (temozolomide) FOR GBM IS THIS COMMON AND WHAT IS TO BE DONE TO HANDLE IT?
SX's of cancer RX: Yes, unfortunately, these symptoms often plague patients under treatment for various cancers. Appetite stimulants can be given for example progestational agents (e.g. megestrol acetate 160-180 mg BID), corticosteroids (e.g. Decadron (dexamethasone) 4 mg/day or prednisone 10-20 mg/day), and cannabinoids (dronabinol 5-20 mg/day). Nausea should be treated as well as pain. A nutritional consult. Exercise as tolerated ...Read moreSee 2 more doctor answers
I have 4 months left of temodar (temozolomide) for brain tumor treatment I am getting severe headaches where the surgery was is there something I can do to help this?
I am having headaches while going through temodar for brain tumor my doctor told me to take tylenol (acetaminophen) is there something else I could ask my doc to help?
STEP therapy: First, you must rule out brain cancer recurrence then you can take opioid pain meds in a step fashion if acetominophen is not enough. You can start with lortab, percocet, then increase from there. Your oncologist can manage your pain. You should avoid tramadol due to potential of causing seizures. ...Read moreSee 1 more doctor answer